MAUDE Adverse Event Report: ABIOMED, INC. IMPELLA CP; TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP

ABIOMED, INC. IMPELLA CP; TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP
Model Number IMPELLA CP C7 W V3 GWRU SET, US
Medical Device Problem Codes Restricted Flow rate (1248); Increase in Pressure (1491)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/06/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The impella device was not received from the customer, therefore, investigation of the device was not possible.Should the device or any new information be received, a supplemental mdr will be filed.Instructions for use for the related event are as follows: section: using the automated impella controller with the impella catheter.¿unresolved purge pressure high alarm if not resolved by the recommendations provided, high purge pressure¿which triggers the ¿purge pressure high¿ alarm message¿could be an indication of a kink in the impella catheter.In this case, the motor is no longer being purged and may eventually stop.Clinicians should monitor motor current and consider replacing the impella catheter whenever a rise in motor current is seen.¿ this report is being filed as part of a retrospective review of historical records.
 
Event or Problem Description
Us complainant reported patient was placed on impella cp support.It was reported purge flow was decreasing over course of nurse¿s shift.Nurse stated she walked into an alarm that said the impella stopped due to high mc.Abiomed support did not see this on ic.As support spoke to nurse, the pf started to trend up and pp decrease.Patient had liver shock with no coagulation so tpa was not an option.Nurse was to monitor for now and get a purge cassette available in case it doesn't continue to trend up.

Brand Name
IMPELLA CP
Common Device Name
TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP
Manufacturer (Section D)
ABIOMED, INC.
22 cherry hill dr.
danvers MA 01923
Manufacturer (Section G)
ABIOMED, INC.
22 cherry hill dr.
danvers MA 01923
Manufacturer Contact
derek sammarco
22 cherry hill dr.
danvers, MA 01923
MDR Report Key20023646
Report Number1220648-2024-15523
Device Sequence Number7335989
Product Code OZD
UDI-Device Identifier00813502011388
UDI-Public(01)00813502011388(10)1456570(17)211031
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P140003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2021
Device Model NumberIMPELLA CP C7 W V3 GWRU SET, US
Device Catalogue Number0048-0032
Device Lot Number1456570
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/06/2021
Initial Report FDA Received Date08/21/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/16/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age27 YR
Patient SexMale
Patient EthnicityHispanic